Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 19, 2007, 4:19 PM MDT for 6 counties in Wyoming. It took effect at Aug 20, 2007, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 4:19 PM MDT (22:19 UTC)
- In effect from
- Aug 20, 2007, 1:00 PM MDT
- Expired
- Aug 20, 2007, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 103 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2424 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 192219 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 419 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING UNTIL 9 PM TONIGHT FOR LOW HUMIDITY AND WINDY CONDITIONS... ...RED FLAG WARNING ALSO IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY EVENING FOR LOW HUMIDITY AND WINDY CONDITIONS... WYZ277>279-283-289-201000- /O.NEW.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/ /O.CON.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- UPPER WIND RIVER BASIN / WIND RIVER BASIN- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 419 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. AHEAD OF THE COLD FRONT...EXPECT WINDY SOUTHWEST WINDS 15 TO 25 MPH...WITH FREQUENT GUSTS TO 35 MPH...WITH NEAR CRITICAL RELATIVE HUMIDITIES...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...SOME THUNDERSTORMS WILL CREATE VERY GUSTY AND ERRATIC WINDS...BUT WITH AN INCREASE IN RELATIVE HUMIDITY. ALTHOUGH WINDY CONDITIONS ARE EXPECTED FOR MOST OF THE NIGHT...RELATIVE HUMIDITY IS EXPECTED TO INCREASE ABOVE CRITICAL THRESHOLDS BY AROUND 9 PM. ON MONDAY...VERY WINDY WEST TO NORTHWEST WINDS...BETWEEN 15 AND 25 MPH WITH FREQUENT HIGHER GUSTS...ARE EXPECTED TO COMBINE WITH CRITICAL RELATIVE HUMIDITIES TO CREATE RED FLAG CONDITIONS DURING THE AFTERNOON AND EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ280-201000- /O.NEW.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/ NATRONA COUNTY / CASPER BLM- 419 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. IN THE WAKE OF A COLD FRONT TONIGHT...MUCH DRIER AIR WILL WORK INTO THE REGION...AND VERY GUSTY WINDS WEST TO NORTHWEST WINDS ARE EXPECTED. BY MONDAY AFTERNOON...EXPECT VERY WINDY WEST WINDS BETWEEN 15 AND 25 MPH...WITH HIGHER GUSTS AND RELATIVE HUMIDITIES REACHING AROUND 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ288-200300- /O.CON.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/ EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- 419 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. AHEAD OF THE COLD FRONT...EXPECT WINDY SOUTHWEST WINDS 15 TO 25 MPH...WITH FREQUENT GUSTS TO 35 MPH...WITH NEAR CRITICAL RELATIVE HUMIDITIES...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...SOME THUNDERSTORMS WILL CREATE VERY GUSTY AND ERRATIC WINDS...BUT WITH AN INCREASE IN RELATIVE HUMIDITY. ALTHOUGH WINDY CONDITIONS ARE EXPECTED FOR MOST OF THE NIGHT...RELATIVE HUMIDITY IS EXPECTED TO BE INCREASE ABOVE CRITICAL THRESHOLDS BY AROUND 9 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KRIW 200133 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 733 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING THIS EVENING HAS BEEN CANCELLED... ...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY EVENING FOR LOW HUMIDITY AND WINDY CONDITIONS... WYZ277>279-283-289-201000- /O.CAN.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/ /O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- UPPER WIND RIVER BASIN / WIND RIVER BASIN- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 733 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING FOR FIRE WEATHER ZONES 277...278...279...283 AND 289 FOR THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY FOR FIRE WEATHER ZONES 277...278...279...280...283 AND 289. A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. THROUGH 7 PM MDT WEST TO SOUTHWEST WINDS 15 TO 25 MPH CONTINUED...WITH FREQUENT GUSTS TO 35 MPH. HOWEVER...RELATIVE HUMIDITIES ACROSS THE AREA HAVE INCREASED TO BETWEEN 20 AND 35 PERCENT. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS COULD STILL PRODUCE VERY GUSTY AND ERRATIC WINDS THROUGH 11 PM MDT. ON MONDAY...VERY WINDY WEST TO NORTHWEST WINDS...BETWEEN 15 AND 25 MPH WITH FREQUENT HIGHER GUSTS...ARE EXPECTED TO COMBINE WITH CRITICAL RELATIVE HUMIDITIES TO CREATE RED FLAG CONDITIONS DURING THE AFTERNOON AND EVENING HOURS FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ288-200245- /O.CAN.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/ EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- 733 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING FOR FIRE WEATHER ZONE 288. A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. THROUGH 7 PM MDT WEST TO SOUTHWEST WINDS 15 TO 25 MPH CONTINUED...WITH FREQUENT GUSTS TO 35 MPH. HOWEVER...RELATIVE HUMIDITIES ACROSS THE AREA HAVE INCREASED TO BETWEEN 20 AND 35 PERCENT. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS COULD STILL PRODUCE VERY GUSTY AND ERRATIC WINDS THROUGH 11 PM MDT. $$ WYZ280-201000- /O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/ NATRONA COUNTY / CASPER BLM- 733 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. IN THE WAKE OF A COLD FRONT TONIGHT...MUCH DRIER AIR WILL WORK INTO THE REGION...AND VERY GUSTY WINDS WEST TO NORTHWEST WINDS ARE EXPECTED. BY MONDAY AFTERNOON...EXPECT VERY WINDY WEST WINDS BETWEEN 15 AND 25 MPH...WITH HIGHER GUSTS AND RELATIVE HUMIDITIES REACHING AROUND 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SMITH
000 WWUS85 KRIW 200925 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 325 AM MDT MON AUG 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY EVENING FOR LOW HUMIDITY AND WINDY CONDITIONS... WYZ277>280-283-289-201900- /O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- UPPER WIND RIVER BASIN / WIND RIVER BASIN- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 325 AM MDT MON AUG 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 277...278...279...280...283 AND 289. TODAY...GUSTY WEST WINDS BETWEEN 15 AND 25 MPH WITH FREQUENT HIGHER GUSTS TO BETWEEN 30 AND 40 MPH...ARE EXPECTED TO COMBINE WITH CRITICAL RELATIVE HUMIDITIES AND LOW FUEL MOISTURE TO CREATE RED FLAG CONDITIONS DURING THE AFTERNOON AND EVENING HOURS FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SMITH
000 WWUS85 KRIW 201726 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1126 AM MDT MON AUG 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY EVENING FOR LOW HUMIDITY AND WINDY CONDITIONS... WYZ277>280-283-289-210130- /O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- UPPER WIND RIVER BASIN / WIND RIVER BASIN- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 1126 AM MDT MON AUG 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 277...278...279...280...283...AND 289. THIS AFTERNOON...WEST TO NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH FREQUENT HIGHER GUSTS TO BETWEEN 30 AND 40 MPH...ARE EXPECTED TO COMBINE WITH RELATIVE HUMIDITIES NEAR 15 PERCENT...AND LOW FUEL MOISTURE TO CREATE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 202126 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 326 PM MDT MON AUG 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR FIRE WEATHER ZONES 277...278...279...280...283 AND 289... ...RED FLAG WARNING IS NOW IN EFFECT TUESDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 279...280...AND 289 FOR LOW HUMIDITY AND WINDY CONDITIONS... WYZ279-280-289-210600- /O.NEW.KRIW.FW.W.0008.070821T1900Z-070822T0200Z/ /O.CON.KRIW.FW.W.0007.000000T0000Z-070821T0200Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 326 PM MDT MON AUG 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING...AND ANOTHER RED FLAG WARNING WILL BE IN EFFECT TUESDAY AFTERNOON AND EVENING FOR FIRE WEATHER ZONES 279...280...289. STRONG WEST TO SOUTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH FREQUENT HIGHER GUSTS BETWEEN 30 AND 40 MPH...AND LOW RELATIVE HUMIDITY NEAR 15 PERCENT WILL CONTINUE THROUGH EARLY EVENING. WINDS ARE EXPECTED TO DECREASE...AND HUMIDITY IS EXPECTED TO SLOWLY INCREASE...ABOVE CRITICAL THRESHOLDS BY 8 PM. HOWEVER...STRONG WEST WINDS BETWEEN 15 AND 25 MPH...AND LOW RELATIVE HUMIDITY WILL ONCE AGAIN OCCUR TUESDAY AFTERNOON AND EVENING. THIS COMBINED WITH CRITICAL FUELS...WILL CREATE RED FLAG CONDITIONS TUESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ277-278-283-210200- /O.CON.KRIW.FW.W.0007.000000T0000Z-070821T0200Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- UPPER WIND RIVER BASIN / WIND RIVER BASIN- 326 PM MDT MON AUG 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR FIRE WEATHER ZONES 277...278...283. STRONG WEST TO NORTHWEST WINDS BETWEEN 15 AND 25 MPH...WITH FREQUENT HIGHER GUSTS NEAR 30 MPH...AND LOW RELATIVE HUMIDITY BETWEEN 10 AND 15 PERCENT...WILL CONTINUE THROUGH EARLY EVENING. WINDS ARE EXPECTED TO DECREASE AND HUMIDITY IS EXPECTED TO SLOWLY INCREASE...ABOVE CRITICAL THRESHOLDS BY 8 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 19, 3:44 PM MDT, 35 minutes earlier.
Area forecast discussion, Aug 19, 3:44 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 344 PM MDT SUN AUG 19 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY THE WEATHER WILL ONCE AGAIN BE VERY ACTIVE FOR THE REMAINDER OF THE AFTERNOON THROUGH LATE EVENING. WATER VAPOR IMAGERY SHOWS NEGATIVELY TILTED TROUGH SWINGING THROUGH PACIFIC NORTHWEST AND IDAHO CURRENTLY. THIS FEATURE WILL QUICKLY PUSH NORTHEAST...INTO SOUTHERN CANADA AND WESTERN MONTANA BY MIDNIGHT...WITH THE ASSOCIATED PACIFIC COLD FRONT QUICKLY MOVING THROUGH THE AREA FROM WEST TO EAST...FROM 6 PM TO MIDNIGHT TONIGHT. WINDY CONDITION ARE EXPECTED AHEAD AND BEHIND THE FRONT...SHIFTING FROM GENERALLY SOUTHWEST TO WEST/NORTHWEST. DYNAMICS WITH THIS SYSTEM SHOULD KEEP THE THREAT OF SEVERE GOING UNTIL THE CONVECTION EXITS THE AREA...WITH THE BEST CHANCE OF SEVERE ACROSS THE WESTERN AND NORTHERN SECTIONS OF THE FORECAST AREA. AFTER MIDNIGHT...ALL OF THE CONVECTION SHOULD BE EAST OF THE AREA...WITH DECREASING CLOUDINESS. WILL KEEP RED FLAG WARNING GOING...AS RH AS FINALLY DIPPED INTO THE 15 TO 20 PERCENT RANGE WITH DECENT WINDS...EXCEPT ACROSS THE UPPER GREEN BASIN. CLOUD COVER AND SOME PRECIPITATION WILL CONTINUE TO HAMPER RH FALLING TO CRITICAL LEVELS...BUT ARE CLOSE ENOUGH TO KEEP IT GOING. WILL HAVE ANOTHER RED FLAG WARNING FOR MONDAY AFTERNOON AND EVENING FOR THE SAME AREAS PLUS ZONE 280 INCLUDING MUCH OF NATRONA COUNTY. BETTER SHOT MONDAY AFTERNOON GETTING BELOW THE 15 PERCENT RH CRITICAL THRESHOLDS. MONDAY IS EXPECTED TO BE MAINLY DRY...BUT A WEAK DISTURBANCE IN THE ZONAL FLOW IS EXPECTED TO AFFECT NORTHERN PARTS OF THE AREA LATE MONDAY AFTERNOON INTO MONDAY NIGHT. WILL ONLY HAVE SLIGHT CHANCES UP ACROSS THE NORTH...BUT KEEP THEM IN FOR ENTIRE NIGHT...FOR THIS DISTURBANCE. ATMOSPHERE IS STABLE...SO WILL MENTION ONLY SHOWERS. A RIGHT EXIT REGION OF A STRONG 120KT 250MB JET WILL PUSH ACROSS THE AREA MONDAY NIGHT...WHICH COULD HELP PRODUCE A MOUNTAIN WAVE ACTIVITY ACROSS THE NORTH...AND LATER SHIFTS WILL NEED TO MONITOR THIS FOR HIGH WIND POTENTIAL. ZONAL FLOW CONTINUES TUESDAY AND WEDNESDAY. TUESDAY IS EXPECTED TO BE DRY...BUT ANOTHER DISTURBANCE IS EXPECTED IN THE ZONAL FLOW WHICH COULD GIVE THE AREA A SLIGHT CHANCE OF CONVECTION. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY A BROAD CYCLONIC FLOW WILL FOLLOW TUESDAYS SHORTWAVE ON WEDNESDAY AND THURSDAY WITH SOME EMBEDDED WEAK UPPER LEVEL DISTURBANCES. MOISTURE WILL REMAIN LIMITED SO SHOWER AND THUNDERSTORM ACTIVITY WILL REMAIN ISOLATED AT BEST. TEMPERATURES WILL REMAIN NEAR SEASONABLE LEVELS MID-WEEK WITH HIGHS MAINLY IN THE MID 70S TO MID 80S ACROSS THE LOWER ELEVATIONS. MEDIUM RANGE MODELS AGREE ON BUILDING AN UPPER RIDGE INTO THE AREA FRIDAY AND THROUGH NEXT WEEKEND WITH EVEN THE MOISTURE-BULLISH GFS (BEYOND 120H) GENERALLY KEEPING PWAT VALUES 0.50 OF AN INCH OR LESS. FORECAST KEEPS FRIDAY DRY AND BRINGS IN SLIGHT CHANCE POPS INTO THE SOUTHWEST OVER THE WEEKEND WITH A GRADUAL WARMING TREND...HIGH TEMPERATURES IN THE 80S TO NEAR 90. && .AVIATION... STRONG TO SEVERE THUNDERSTORMS...WITH VERY GUSTY WINDS NEAR 60 MPH AND LARGE HAIL WILL BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING ACROSS ALL TAF SITES. THE ACTIVITY WILL END FROM WEST TO EAST DURING THE EVENING...AS A STRONG COLD FRONT MOVES THROUGH. KJAC...KBPI...KPNA SHOULD SEE AN END TO THE THUNDERSTORMS BETWEEN 00Z AND 02Z...WITH AN END ACROSS KCOD...KRIW...KLND AND KRKS BETWEEN 01Z AND 03Z. KCPR SHOULD SEE IT END BY AROUND 05Z. EXPECT IFR CONDITIONS NEAR THUNDERSTORMS...WITH VFR ELSEWHERE. AFTER MIDNIGHT...EXPECT IMPROVING CONDITIONS WITH VFR EXPECTED...BUT STRONG WEST TO WEST NORTHWEST WILL CONTINUE. && .FIRE WEATHER... A POTENT TROUGH...AND ASSOCIATED COLD FRONT WILL QUICKLY MOVE THROUGH THE AREA FROM WEST TO EAST THIS EVENING. THE STRONG TO SEVERE THUNDERSTORMS WILL END QUICKLY FROM WEST TO EAST THIS EVENING...AS THE COLD FRONT AND ASSOCIATED TROUGH PUSHES THROUGH THE REGION. THIS ACTIVITY IS EXPECTED PUSH OUT OF THE AREA BY MIDNIGHT. BEHIND THE COLD FRONT...EXPECT WINDY WEST TO NORTHWEST WINDS...AND MUCH DRIER AIR. AHEAD OF THIS FRONT...VERY WINDY SOUTHWEST WINDS WERE OCCURRING...WITH NEAR CRITICAL RH VALUES ACROSS THE SOUTHERN LOW ELEVATION FIRE DISTRICTS. SO WILL KEEP CURRENT RED FLAG WARNING GOING THROUGH 9 PM. MONDAY IS EXPECTED TO BE WINDY...WITH RH REACHING CRITICAL VALUES ACROSS THE SOUTHERN FIRE DISTRICTS...SO HAVE ISSUED A RED FLAG WARNING FOR MONDAY AFTERNOON AND EVENING FOR THE SAME FIRE DISTRICTS INCLUDING IN TODAYS RED FLAG WARNING WITH THE ADDITION OF FIRE DISTRICT ZONE 280. MONDAY IS EXPECTED TO BE DRY...EXCEPT FOR PERHAPS FOR AN ISOLATED SHOWER LATE MONDAY AFTERNOON INTO THE OVERNIGHT HOURS ACROSS THE NORTH. WINDY CONDITIONS ARE EXPECTED TO CONTINUE ON TUESDAY...BUT WITH NO PRECIPITATION EXPECTED. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR WYZ277>279-283- 288-289. RED FLAG WARNING FROM 1 PM TO 8 PM MDT MONDAY FOR WYZ277>280-283- 289. && SHORT TERM...WM LONG TERM...AEM AVIATION...WM FIRE WEATHER...WM
Hazardous weather outlook, Aug 19, 1:35 PM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 135 PM MDT SUN AUG 19 2007 WYZ001>020-022>030-201300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 135 PM MDT SUN AUG 19 2007 ...RED FLAG WARNING IN EFFECT SUNDAY 2 PM THROUGH 9 PM FOR PORTIONS OF CENTRAL AND SOUTHERN WYOMING... ...SEVERE THUNDERSTORM WATCH 617 IS IN EFFECT UNTIL 8 PM FOR MUCH OF WESTERN AND CENTRAL WYOMING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY BETWEEN 3 PM AND 9 PM. THE MOST LIKELY AREAS TO HAVE SEVERE THUNDERSTORMS WILL BE ACROSS WESTERN AND NORTHERN WYOMING. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THE ONLY AREAS NOT INCLUDED IN SEVERE THUNDERSTORM WATCH 617 ARE NATRONA AND JOHNSON COUNTIES. SOUTHWEST WIND WILL CONTINUE TO INCREASE THIS MORNING AND BECOME STRONG LATER THIS AFTERNOON...AHEAD OF AN APPROACHING STORM SYSTEM. THIS SOUTHWEST WIND WILL BEGIN TO USHER IN DRIER AIR INTO THE REGION. THESE STRONG WINDS COMBINED WITH LOW HUMIDITIES WILL CREATE RED FLAG CONDITIONS IN PORTIONS OF CENTRAL AND SOUTHERN WYOMING THIS AFTERNOON AND EVENING. A STRONG COLD FRONT WILL MOVE ACROSS WEST AND CENTRAL WYOMING THIS EVENING. WEST WIND AT 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL ACCOMPANY THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT ANY WIND GUSTS OVER 40 MPH AND HAIL SIZES THIS AFTERNOON AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Aug 19, 2:49 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 249 PM MDT SUN AUG 19 2007 WYZ003>006-192200- CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- SOUTHWEST BIG HORN BASIN- 249 PM MDT SUN AUG 19 2007 THUNDERSTORMS WILL MOVE ACROSS THE BIG HORN BASIN THROUGH 4 PM. SOME OF THE STORMS WILL BE STRONG...CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER. SOME CITIES IN THE PATH OF THESE STORMS WILL INCLUDE CODY...BASIN... GREYBULL...POWELL...AND LOVELL. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY... SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.
Special weather statement, Aug 19, 3:14 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 314 PM MDT SUN AUG 19 2007 WYZ026-192145- UPPER GREEN RIVER BASIN- 314 PM MDT SUN AUG 19 2007 A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHEAST SUBLETTE COUNTY THROUGH 345 PM. THE STORM WILL CROSS HIGHWAY 191 NEAR MILE MARKER 65 BY 320 PM...THEN MOVE NORTHEAST TOWARD THE BIG SANDY OPENING BY 340 PM. THIS STORM WILL CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH... HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY... SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.
Special weather statement, Aug 19, 3:23 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 323 PM MDT SUN AUG 19 2007 WYZ004-192200- NORTH BIG HORN BASIN- 323 PM MDT SUN AUG 19 2007 THUNDERSTORMS WILL MOVE ACROSS THE NORTH BIG HORN BASIN THROUGH 4 PM. ONE STORM WILL BE IMPACTING BYRON AND LOVELL THROUGH 345 PM. ANOTHER STORM WILL MOVE THROUGH OTTO UNTIL 335 PM...AND THEN TO GREYBULL BY 345 PM. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...BRIEF HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY... SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.
Special weather statement, Aug 19, 3:34 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 334 PM MDT SUN AUG 19 2007 WYZ020-192215- NATRONA COUNTY LOWER ELEVATIONS- 334 PM MDT SUN AUG 19 2007 THUNDERSTORMS WILL MOVE ACROSS CENTRAL NATRONA COUNTY THROUGH 4 PM AND INTO NORTHEAST NATRONA COUNTY AFTER 4 PM. THE STORMS WILL CROSS HIGHWAY 20 26 BETWEEN HILAND AND POWDER RIVER THROUGH 4 PM. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...BRIEF HEAVY RAIN AND HAIL UP TO ONE HALF INCH IN DIAMETER. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY... SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.
Special weather statement, Aug 19, 3:59 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 359 PM MDT SUN AUG 19 2007 WYZ005>007-192230- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN- SOUTHWEST BIG HORN BASIN- 359 PM MDT SUN AUG 19 2007 A STRONG THUNDERSTORM WILL MOVE INTO HOT SPRINGS COUNTY NEAR ANCHOR DAM AND OWL CREEK ROAD THROUGH 415 PM. THIS STORM WILL THEN MOVE TOWARD HAMILTON DOME BY 430 PM. THE STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...BRIEF HEAVY RAIN AND HAIL TO ONE HALF INCH IN DIAMETER. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY... SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.
Special weather statement, Aug 19, 4:10 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 410 PM MDT SUN AUG 19 2007 WYZ001>003-192300- ABSAROKA MOUNTAINS-CODY FOOTHILLS-YELLOWSTONE NATIONAL PARK- 410 PM MDT SUN AUG 19 2007 A FEW STRONG THUNDERSTORMS WILL MOVE OUT OF THE EAST PART OF YELLOWSTONE NATIONAL PARK AND INTO THE NORTH ABSAROKA MOUNTAINS THROUGH 500 PM. THE STORMS WILL BE MOVING TOWARD SUNLIGHT BASIN AND CRANDALL CREEK AND SHOULD ARRIVE BETWEEN 430 PM AND 5 PM. THE STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...BRIEF HEAVY RAIN AND HAIL TO ONE HALF INCH IN DIAMETER. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED THIS AFTERNOON AND THIS EVENING...BE SURE TO HAVE A SAFE SHELTER TO MOVE TO IMMEDIATELY... SHOULD THE STORMS APPROACH YOUR LOCATION. FREQUENT LIGHTNING WILL OCCUR IN ASSOCIATION WITH SOME STORMS...SO BE SURE TO MOVE INSIDE AND AWAY FROM OPEN AREAS AND WATER. ALSO...TAKE ALONG A NOAA WEATHER RADIO RECEIVER WHICH CAN PROVIDE UP-TO-THE MINUTE INFORMATION ON THUNDERSTORM DEVELOPMENT AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:54 AM MDT | Red Flag Warning | RIW | Fremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta | 17 hr |
| Aug 19, 2:23 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Sublette | 52 min |
| Aug 19, 2:31 PM MDT | Severe Thunderstorm Warning | RIW | Teton | 59 min |
| Aug 19, 2:58 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 62 min |
| Aug 19, 3:44 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Sublette | 61 min |
| Aug 19, 4:45 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 60 min |
| Aug 19, 5:15 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 37 min |
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.